Kansas, 2013Flash Flooding and Flooding in Kansas, July 29 to 30, 2013
July 29 to 30, 2013 · NWS ICT · 31 events in 13 counties and zones
A complex of thunderstorms moving east around 25 mph produced torrential rains across the region from that Monday afternoon until late that night along, and north, of a nearly stationary front that was draped across Northern Oklahoma. The flooding|that resulted was widespread and major with numerous roads and highways barricaded.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms moving east around 25 mph produced torrential rains across the region from that Monday afternoon until late that night along, and north, of a nearly stationary front that was draped across Northern Oklahoma. The flooding|that resulted was widespread and major with numerous roads and highways barricaded. Even a 30-mile segment of the Kansas Turnpike was closed briefly in Chase County. The flooding was so serious that water rescues and evacuations were required.
The most serious flooding occurred from McPherson County, across Southern Marion and Chase counties, to Greenwood County. In Northern McPherson County, one elderly woman was injured in Lindsborg when she fell into a flood around 600 PM. In Lindsborg, heavy trucks and boats were used to evacuate homes around an 8-mile wide area.
Many areas received 3 to 5 inches of rain in only 3 or 4 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 29, 11:53 AM CST, 9 minutes earlier.
Area forecast discussion, Jul 29, 11:53 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1253 PM CDT MON JUL 29 2013
...AVIATION UPDATE...
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 257 AM CDT MON JUL 29 2013
MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL THIS PM/EARLY EVE
AND HEAVY RAINFALL/FLOODING POTENTIAL INTO TUESDAY MORNING.
HIGHEST RAIN CHANCES THIS MORNING WILL BE IN CENTRAL KS WHERE
SLIGHTLY STRONGER MID-LEVEL ISENTROPIC ASCENT PERSISTS. OTHER
CONVECTION OVER THE SOUTHERN HIGH PLAINS SHOULD CONTINUE TO MOVE
EAST-NORTHEAST REACHING SOUTH CENTRAL KS THIS MORNING. NOT EXPECTING
THIS RAIN TO BE TOO HEAVY...AVERAGING 0.25 TO 0.50 INCH. KEY
QUESTION FOR THIS PM/EVE IS HOW FAR NORTH CAN THE EFFECTIVE FRONT
MOVE...WHICH CURRENTLY STRETCHES FROM FAR SOUTHWEST KS THROUGH
NORTHERN OK. IT APPEARS REASONABLE THAT THIS FRONT MAY LIFT INTO OUR
SOUTHERN KS COUNTIES BY THIS AFTERNOON...HOWEVER TO GET MUCH FURTHER
NORTH COULD PROVE DIFFICULT GIVEN POTENTIAL FOR WIDESPREAD LOW
CLOUDS/RAIN-COOLING EFFECTS. IF PARTIAL SUN/HEATING CAN OCCUR IN THE
SOUTH...AT LEAST MODERATE INSTABILITY WILL DEVELOP THIS PM/EARLY EVE
WITH ABOUT 30 KT OF W-NWRLY DEEP LAYER SHEAR VECTORS OVERHEAD.
THEREFORE WILL CONTINUE MENTION OF POSSIBLE SEVERE STORMS IN
HAZARDOUS WEATHER OUTLOOK IN SOUTH CENTRAL/SOUTHEAST KS. FOR TONIGHT
INTO TUESDAY MORNING...A SOUTHWESTERLY 35-40 KT LOW-LEVEL JET WILL
FOCUS ISENTROPIC ASCENT ACROSS MUCH OF THE AREA...WITH STRONGEST
MOISTURE TRANSPORT TARGETING SOUTH CENTRAL/SOUTHEAST KS WHERE
PRECIPITABLE WATER IS PROGGED TO REACH 2.0 TO 2.2 INCHES. THIS IS
THE 99TH PERCENTILE ABOVE NORMAL. UPPER LEVEL DIFFLUENCE ALSO
TARGETS MUCH OF THE FORECAST AREA AIDING IN UPWARD MOTION. A
MESOSCALE COMPLEX OF RAIN/T-STORMS SHOULD DEVELOP TONIGHT...WHICH
MAY SHOW BACKBUILDING TENDENCY INTO THE LOW-LEVEL JET ACROSS SOUTH
CENTRAL KS/FLINT HILLS/SOUTHEAST KS. HAVE EXPECTED HIGHEST RAINFALL
TOTALS THROUGH TUESDAY MORNING OF 2 TO 4 INCHES BASIN AVERAGE IN
THAT AREA. THIS IS CLOSE TO A CONSENSUS OF THE 00Z GEFS MEAN QPF
MAX AND ECMWF QPF MAX IN TERMS OF LOCATION/AMOUNTS OF MAXIMUM
RAINFALL. WILL KEEP PRESENT FLOOD WATCH AREAL CONFIGURATION...HOWEVER
WILL EXTEND IT TIL 18 UTC TUESDAY ALONG/E OF THE KS TURNPIKE.
CONFIDENCE IS MEDIUM FOR COUNTY FLOODING AND POTENTIALLY MULTIPLE
RIVERS GOING INTO FLOOD ESPECIALLY IN SOUTH CENTRAL/SOUTHEAST KS.
RAIN CHANCES SHOULD DIMINISH/END LATER TUESDAY INTO WEDNESDAY BEHIND
DEPARTING MID-LEVEL WAVE WITH LOW-LEVEL FLOW BECOMING
NORTH-NORTHEASTERLY. SOME RECOVERY IN TEMPERATURES EXPECTED TUESDAY
INTO WEDNESDAY WITH LESS CLOUD COVER...BUT PROBABLY STAYING A FEW-SEVERAL
DEGREES BELOW NORMAL GIVEN RECENT WIDESPREAD HEAVY RAINS.
JMC
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 257 AM CDT MON JUL 29 2013
MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL RIDGE ACROSS THE
SOUTH CENTRAL STATES...WITH THE MAIN BELT OF WESTERLIES ACROSS THE
NORTHERN TIER STATES. A COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO
THE KANSAS REGION FRIDAY...AND THIS BOUNDARY MAY STALL NEAR OR JUST
NORTH OF OUR AREA OVER THE WEEKEND. THIS WILL BRING BACK CHANCES OF
THUNDERSTORMS FOR THE FRIDAY THROUGH SUNDAY PERIOD. TEMPERATURE
FORECAST WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS
TIME OF YEAR.
JMC
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1249 PM CDT MON JUL 29 2013
CONVECTION WITH HEAVY RAINFALL WILL CONTINUE TO INCREASE IN AREAL
COVERAGE INTO THE EVENING AND OVERNIGHT. WHILE VFR OR MVFR WILL
PREVAIL MUCH OF THE TIME...PERIODS OF IFR AND PERHAPS LIFR CAN
ALSO BE EXPECTED IN AND NEAR THE SHOWERS AND STORMS THROUGH
TONIGHT. A PERIOD OF IFR CIGS BEHIND THE COLD FRONT IS ALSO
EXPECTED EARLY TUESDAY MORNING ACROSS CENTRAL KANSAS.
KED
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 81 69 86 70 / 80 100 90 10
HUTCHINSON 79 68 85 69 / 100 100 80 10
NEWTON 79 69 85 68 / 90 100 90 10
ELDORADO 80 70 85 68 / 80 100 90 10
WINFIELD-KWLD 85 71 88 70 / 80 100 90 20
RUSSELL 74 66 85 66 / 80 80 50 10
GREAT BEND 78 67 86 67 / 80 80 60 10
SALINA 74 67 85 67 / 100 90 70 10
MCPHERSON 78 68 85 68 / 100 90 80 10
COFFEYVILLE 87 72 87 71 / 60 100 100 20
CHANUTE 81 69 85 69 / 70 100 100 20
IOLA 80 69 85 69 / 70 100 100 20
PARSONS-KPPF 84 71 86 70 / 60 100 90 20
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-068>072-083-
091>096-098>100.
FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>052-067-
082.
&&
Hazardous weather outlook, Jul 29, 11:47 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT MON JUL 29 2013
KSZ032-033-047>053-067>072-082-083-091>096-098>100-301800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1247 PM CDT MON JUL 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL
COVERAGE INTO THE LATE AFTERNOON AND EVENING...BECOMING
WIDESPREAD TONIGHT. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL
AMOUNTS OF 2 TO 4 INCHES.
THERE IS ALSO A RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.
WHILE THE MAIN RISK WILL BE LARGE HAIL TO HALF-DOLLAR SIZE AND
WIND GUSTS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE.
THE HEAVY RAINFALL EXPECTED THROUGH TONIGHT MAY RESULT IN SOME
COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF
CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST
EARLY TUESDAY MORNING IN SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS
MAY RESULT IN COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF
CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH
FOR DETAILS.
CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK
INTO NEXT WEEKEND. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. IN
ADDITION...HEAVY RAINFALL AND FLOODING REPORTS WILL BE GREATLY
APPRECIATED.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
KED/JMC
In the hours before
Special weather statement, Jul 29, 10:47 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1147 AM CDT MON JUL 29 2013
KSZ049>051-067-068-291730-
HARVEY-MCPHERSON-RENO-RICE-SALINE-
1147 AM CDT MON JUL 29 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY...MCPHERSON...NORTHEAST RENO...RICE AND
SALINE COUNTIES...
AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS THE
AREA...AND MOVING EAST AT 25 MPH.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3889 9740 3809 9736 3800 9786 3837 9810
3852 9800 3852 9792 3864 9793 3870 9788
TIME...MOT...LOC 1646Z 248DEG 23KT 3869 9778 3807 9771
DARMOFALLocal storm report, Jul 29, 11:40 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HEAVY RAIN 1 N LITTLE RIVER 38.42N 98.02W
07/29/2013 E2.00 INCH RICE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS 2 INCHES OF RAIN IN APPROXIMATELY
AN HOUR AND A HALF.
&&
VJPEvent by event
21 flood, 8 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Flood, McPherson
- When
- July 29, 12:02 PM CST to 4:12 PM CST
- Where
- McPherson County, 6.02 mi NW of Mc Pherson to 5.38 mi WSW of Mc Pherson Arpt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.441, -97.734
A trained spotter sent a picture of street flooding in McPherson via twitter.
Flood, Rice
- When
- July 29, 1:11 PM CST to 3:45 PM CST
- Where
- Rice County, 4.5 mi NNE of Chase to 3.03 mi NE of Alden
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.409, -98.314
The emergency manager reported numerous water-covered roads throughout the county.
Flood, Marion
- When
- July 29, 2:23 PM CST to 5:03 PM CST
- Where
- Marion County, 0.5 mi NNW of Marion to 0.61 mi NW of Marion
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.357, -97.023
Heavy rains caused street flooding.
Flood, McPherson
- When
- July 29, 3:29 PM CST to 4:12 PM CST
- Where
- McPherson County, 0.48 mi SW of Lindsborg to 0.96 mi WNW of Lindsborg
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 38.576, -97.677
Numerous roads across town were flooded.
Thunderstorm Wind, Reno
- When
- July 29, 3:45 PM CST to 3:50 PM CST
- Where
- Reno County, 0.94 mi N of Turon
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.814, -98.430
Tree limb damage occurred.
Thunderstorm Wind, Kingman
- When
- July 29, 3:53 PM CST to 3:58 PM CST
- Where
- Kingman County, 1.38 mi S of Penalosa
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 37.700, -98.320
A tree with a 14-inch diameter trunk was uprooted.
Flood, Chase
- When
- July 29, 4:38 PM CST to 5:03 PM CST
- Where
- Chase County, 1.47 mi WNW of Cottonwood Falls to 2 mi SW of Cottonwood Falls
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.381, -96.553
Numerous roads across the county were flooded.
Flood, Greenwood
- When
- July 29, 4:44 PM CST to 5:03 PM CST
- Where
- Greenwood County, 1.25 mi NW of Eureka to 1.2 mi SW of Eureka
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.832, -96.317
Most streets were flooded to depths around 6 inches.
Flash Flood, McPherson
- When
- July 29, 4:47 PM CST to 9:37 PM CST
- Where
- McPherson County, 0.86 mi NNW of Marquette to 4 mi N of Inman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.562, -97.833
Significant flooding was still occurring in Lindsborg as well as in additional areas that had received significant rainfall.
Flood, Marion
- When
- July 29, 4:53 PM CST to 5:03 PM CST
- Where
- Marion County, 2.21 mi WSW of Lincolnville to 4.56 mi SW of Lincolnville
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 38.491, -97.009
Water flowed across roads with creeks out of their banks.
Flood, Greenwood
- When
- July 29, 4:59 PM CST to 5:03 PM CST
- Where
- Greenwood County, 0.54 mi NNE of Eureka to 0.64 mi ESE of Eureka
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 37.827, -96.296
One rescue was in progress from a car stalled in an intersection.
Flash Flood, McPherson
- When
- July 29, 5:00 PM CST to 9:37 PM CST
- Where
- McPherson County, 1.98 mi N of Marquette to 2.22 mi WNW of Roxbury
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.578, -97.825
A couple of homes were evacuated because of high water. Numerous county roads were impassable.
Flash Flood, McPherson
- When
- July 29, 5:00 PM CST to 9:37 PM CST
- Where
- McPherson County, 4.73 mi NW of Marquette to 6.48 mi NNE of Roxbury
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.589, -97.902
Around 6 PM law enforcement reported that numerous water rescues by boat were in progress.
Flash Flood, McPherson
- When
- July 29, 5:00 PM CST to 9:37 PM CST
- Where
- McPherson County, 3.46 mi N of Marquette to 2.45 mi NNE of Roxbury
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.600, -97.825
In approximately an 8-block area of Northern Lindsborg heavy trucks and flat bottom boats were needed to evacuate homes. One elderly person was injured from falling into the flood waters. The water had begun to recede.
Flood, Chase
- When
- July 29, 5:10 PM CST to 5:40 PM CST
- Where
- Chase County, 6.27 mi SSW of Matfield Green to 6.31 mi S of Matfield Green
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.082, -96.596
The Kansas Turnpike was closed briefly between mileposts 90 and 110. It was reopened.
Flood, Harvey
- When
- July 29, 5:10 PM CST to 11:50 PM CST
- Where
- Harvey County, 2.5 mi NW of Hesston to 2.03 mi NE of Hesston
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.157, -97.461
Roads were flooded across Hesston.
Flash Flood, Greenwood
- When
- July 29, 6:04 PM CST to July 30, 5:00 AM CST
- Where
- Greenwood County, 1.55 mi WSW of Fall River Res to 2.85 mi N of Piedmont
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 37.664, -96.097
Nearly all streets in Eureka were closed but were starting to reopen.
Flash Flood, Marion
- When
- July 29, 6:04 PM CST to 10:05 PM CST
- Where
- Marion County, 7.22 mi NNE of Burns to 10.08 mi SSE of Goessel
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 38.170, -96.811
Most roads were flooded, several of which were closed across the entire county.
Flood, Wilson
- When
- July 29, 6:38 PM CST to 8:23 PM CST
- Where
- Wilson County, 2 mi WNW of Fredonia to 2.22 mi NE of Fredonia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.545, -95.852
Some roads were flooded and closed in the flood-prone areas. It was still raining heavily with around 3 inches measured at this time.
Flood, Neosho
- When
- July 29, 6:38 PM CST to 8:23 PM CST
- Where
- Neosho County, 2.79 mi NW of (Cnu)johnson Arpt Ch to 2.07 mi NE of Chanute
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.699, -95.515
Street flooding was in progress.
Flood, Harvey
- When
- July 29, 7:14 PM CST to 9:45 PM CST
- Where
- Harvey County, 2.14 mi N of Halstead to 4.36 mi W of Hesston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.031, -97.517
Halstead and Ridge Roads were flooded between Halstead to Hesston with some stalled cars reported.
Flood, Harvey
- When
- July 29, 7:14 PM CST to 9:45 PM CST
- Where
- Harvey County, 0.68 mi NW of Newton to 1.26 mi ENE of Newton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.056, -97.360
Some street flooding occurred in town.
Flood, Ellsworth
- When
- July 29, 7:21 PM CST to 10:30 PM CST
- Where
- Ellsworth County, 7.83 mi ESE of Lorraine to 10.6 mi E of Lorraine
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.520, -98.190
County roads were closed between Bushton and Geneseo. Ditches were full near Bushton.
Flood, Rice
- When
- July 29, 7:21 PM CST to 9:45 PM CST
- Where
- Rice County, 2.13 mi SW of Geneseo to 4.25 mi SSW of Geneseo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.500, -98.180
County roads were closed between Bushton and Geneseo. Ditches were full near Bushton.
Flood, Butler
- When
- July 29, 8:40 PM CST to July 30, 5:00 AM CST
- Where
- Butler County, 1.43 mi NNW of El Dorado to 1.38 mi S of El Dorado Res
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.839, -96.882
Significant street flooding was occurring in town.
Flash Flood, Wilson
- When
- July 29, 8:41 PM CST to July 30, 2:15 AM CST
- Where
- Wilson County, 3.78 mi ESE of Coyville to 0.57 mi E of Buffalo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.654, -95.839
High water was flowing across highway 75 just north of Buffalo.
Flood, Butler
- When
- July 29, 8:45 PM CST to July 30, 5:00 AM CST
- Where
- Butler County, 1.49 mi NW of El Dorado to 1.5 mi ENE of El Dorado
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.835, -96.890
High water closed 13 intersections. Water had entered a couple of businesses downtown. Water had begun to recede.
Flash Flood, Neosho
- When
- July 29, 9:07 PM CST to July 30, 2:15 AM CST
- Where
- Neosho County, 3.98 mi NE of Stark to 22.71 mi E of South Mound
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.724, -95.103
Numerous county roads were still closed across Northern Neosho County with some roads still barricaded in Chanute.
Flood, Saline
- When
- July 30, 12:25 AM CST to 9:15 AM CST
- Where
- Saline County, 4.94 mi SE of Gypsum to 4.3 mi SW of Gypsum
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.660, -97.344
Water covered Kansas Highway 4 south of Gypsum.
Flood, Saline
- When
- July 30, 9:16 AM CST to 9:23 AM CST
- Where
- Saline County, 2.07 mi S of Gypsum to 3.52 mi SSE of Gypsum
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.670, -97.427
The roads were closed near the intersection of Donmyer Road and Hobbs Creek Road due to flooding.
Flood, Harvey
- When
- July 30, 2:05 PM CST to 5:25 PM CST
- Where
- Harvey County, Sedgwick to 0.94 mi ESE of Sedgwick
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.920, -97.430
Police advise that Ridge Road north of 109th Street north to the county line flooded and impassable.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kansas, July 29 to 30, 2013$700,000 · EF1 · 19 events
- Flash Flooding and Damaging Winds in South Carolina, July 29, 2013$127,000 · 50 kt wind · 12 events
- Flash Flood in Wyoming, July 29, 2013$200,000 · 1 event
- Flood and Hail in Massachusetts, July 29, 2013$31,000 · 1 in hail · 6 events
- Damaging Wind in North Dakota, July 29, 2013$25,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 29 to 30, 2013$14,000 · 1.25 in hail · 13 events
- Lightning Strike in South Carolina, July 29, 2013$20,000 · 1 event
- Tornado and Flash Flood in Kansas, July 29, 2013$5,000 · EF0 · 14 events
- Damaging Winds in South Carolina, July 29, 2013$8,000 · 50 kt wind · 4 events
- Waterspouts in Lake Erie, July 29, 20133 events
- Damaging Winds in South Carolina, July 29, 2013$4,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 29, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471861, 471863, 471864, 471866, 471868, 471869, 471871, 471878, 471884, 471886, 471903, 471914, 471934, 472068, 471959, 471965, 471969, 471972, 471979, 471982, 471996, 471998, 472001, 472004, 472009, 472016, 472018, 472026, 472031, 472043, 472049.